Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Have RAI, taking thyroxine 50mg, dosage increased to 75mg, started chest pain, numbness in gum. Suggestion?

I am 57yrs old female, wt 45kg ht 1.56 m. I ve RAI a yr ago and was on thyroxine 50 mcg then increased to 75mcg 6mths ago but started getting chest pain and radiates to upper rt gum which felt like numbness in the gum . This lasted a couple of minutes.
Then bld test showed need to reduce thyroxine to 50mcg daily. Still getting chest pain/discomfort again a couple of times daily . No family history of any heart problems.

Is this normal when one is on thyroxine? I cannot have thyroxine dosage reduced any further as my T4 will be low .(itried one period on 37.5mcg (half of a 75mcg tablet ....for 3wks and had no chest pain but I started to have constipation and I took 50 mcg again , 2wks later bld test done confirm T4 is sl. low)
Asked On : Tue, 8 Oct 2013
Answers:  1 Views:  17
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello.An increase of 25 mcg in the dose of thyroxine
with a total dose of 75 mcg is highly unlikely to cause chest pain by heart pathology except in people with multiple cardiovascular risk factors
(diabetes, high cholesterol, high blood pressure, smoking, obesity).
Perhaps it is possible that increased doses cause anxiety, pathology that also causes chest pain.To find out if you need to decrease the dose of thyroxine
is advisable to realize a measurement of thyroid hormone levels in blood.
I wish you good health.
(If the answer has helped you, please indicate this)
Answered: Wed, 9 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor